Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Coming off Zoloft?

I am taking Zoloft for Postpartum Depression, and want to stop taking it, so I want to wean myself off of it (with doctor's okay) but I'm scared of any side effects or maybe not being able to stop! Has anyone else gone through this, and what happened to you?

Answer Question
 
Anonymous

Asked by Anonymous at 12:09 AM on Jan. 23, 2011 in General Parenting

Answers (4)
  • I have. Typically, your doctor will gradually lower your dose until you're off it. If you want to help yourself, increase intake of choline and inositol (in the B vitamin family) and Omega-3 and Omega-6 essential fatty acids as they are used by the body to produce serotonin and acetylcholine, which the body will have slowed production of due to the Zoloft. Stress management is also important when stopping Zoloft, because the production of cortisol, the stress hormone, also uses up the body's reserves of choline, inositol and essential fatty acids.
    Fistandantalus

    Answer by Fistandantalus at 5:21 AM on Jan. 23, 2011

  • Well Zolof is habit forming not addictive.... I took my pills everyother day for 2 weeks then I stopped.
    Talk to you doctor first.
    christinato

    Answer by christinato at 10:12 AM on Jan. 23, 2011

  • Did u get depressed again or have any side effects?
    Anonymous

    Comment by Anonymous (original poster) at 10:13 AM on Jan. 23, 2011

  • The Zoloft side effects may manifest itself as you start to wean off it. Some gradually lower their doses to prevent side effects from happening. If there are withdrawal symptoms, it would last for two weeks up to a month.

    AngelenaMays

    Answer by AngelenaMays at 5:02 PM on Feb. 24, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN